Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2003, 8:15 AM CST for Bedford County, Lincoln County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2003, 8:15 AM CST (14:15 UTC)
- Expired
- Mar 19, 2003, 9:00 AM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Lincoln County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 8:00 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS54 KOHX 191415 SVRBNA TNC003-103-191500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 814 AM CST WED MAR 19 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE LINCOLN COUNTY IN TENNESSEE * UNTIL 900 AM CST * AT 810 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF PETERSBURG...OR 9 MILES NORTH OF FAYETTEVILLE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE AROUND 840 AM CST WARTRACE AROUND 850 AM CST BELL BUCKLE AROUND 855 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR TENNESSEE. TORNADOES CAN AND DO OCCUR IN ASSOCIATION WITH SEVERE THUNDERSTORMS. $$ JLM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3527 8675 3517 8657 3563 8615 3572 8642 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:57 AM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Mar 19, 2:57 AM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST TUE MAR 18 2003 BROAD ELONGATED H5 LOW OVER THE SOUTHERN PLAINS WITH A SHEAR AXIS THAT EXTENDS FROM EASTERN NEW MEXICO TO WESTERN MISSISSIPPI. SURFACE SYSTEM CENTERED OVER THE LOWER PLAINS ALSO VERY BROAD AND ELONGATED SOMEWHAT E-W. COLD FRONT TO THE NORTH OF THIS LOW FROM SOUTHEAST OHIO WESTWARD TO COLORADO. BOUNDARY APPEARS TO BE SINKING SOUTHWARD SLOWLY. WHILE EXCELLENT SHEAR IS NOTED IN LATEST VWP IMAGES FROM OHX...INSTABILITY AND B+ IS STILL LACKING. MODELS SEEMS TO AGREE THAT THESE 2 FACTORS WILL IMPROVE MARKEDLY IN THE MORNING HOURS. HOWEVER ...THE ONLY PROBLEM IS THAT HELICITY APPEARS TO DECREASE MARKEDLY OVER THE MIDSTATE FROM 12Z TO 18Z IN LATEST PROGS. AT ANY RATE...SELS SLIGHT CHANCE IS ON TARGET WITH WIND DAMAGE AND HAIL BEING THE MAIN THREATS ATTM. MODELS INDICATING MID/UPPER LEVEL DRY SLOT PUNCHING NORTHWARD THROUGH THE MIDSTATE THIS AFTERNOON. THUS EVENING POPS DROP TO 20-40 RANGE WITH ONLY ISOLATED THUNDER...MAINLY PLATEAU. AS THE SURFACE LOW MOVES INTO THE OHIO VALLEY ON THURSDAY...SURFACE HEATING COMBINED WITH GOOD LOW LEVEL MOISTURE AND GOOD INSTABILITY PROFILES WITH RENDER A CHANCE OF THUNDERSTORMS. SLIGHT POSSIBILITY OF SEVERE AS INDICATED BY SELS...BUT WILL NOT MENTION IN THE ZONE PACKAGE ATTM. WEAK FRONT PASSES THROUGH THE MIDSTATE LATE FRIDAY WITH SLIGHTLY COOLER TEMPS FRIDAY NIGHT AND SATURDAY. NEXT FRONTAL SYSTEM EXPECTED IN THE AREA NEXT WEDNESDAY. BNA TE 070/054 073/051 063 18720 CSV TE 066/051 070/048 067 18744 .BNA...NONE. JLM
Hazardous weather outlook, Mar 19, 5:30 AM CST, 2 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-201130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN THE PLAINS, THE ATMOSPHERE IS DE-STABILIZING OVER THE MIDSTATE. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. THUNDERSTORM ACTIVITY SHOLD DIMINISH MARKEDLY BY TONIGHT. .DAYS TWO THROUGH SEVEN... AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE MIDSTATE THE THREAT OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY. A WEAK COLD FRONT WILL MOVE THROUGH FRIDAY AFTERNOON. LITTLE SIGNIFICANT WEATHER EXPECTED ON SATURDAY AND BEYOND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS SHOULD A SEVERE THUNDERSTORM OR TORNADO WATCH BE ISSUED FOR THE AREA TODAY. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:21 AM CST | Tornado Warning | OHX | Bedford, Marshall | 24 min |
| Mar 19, 7:43 AM CST | Tornado Warning | OHX | Bedford, Rutherford | 47 min |
| Mar 19, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Mar 19, 9:00 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 30 min |
| Mar 19, 9:14 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee | 31 min |
| Mar 19, 9:17 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 43 min |
| Mar 19, 9:24 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Mar 19, 10:17 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 43 min |
| Mar 19, 10:24 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Warren | 36 min |
| Mar 19, 10:46 AM CST | Tornado Warning | OHX | Coffee, Warren | 44 min |
| Mar 19, 10:58 AM CST | Tornado Warning | OHX | DeKalb, Putnam | 47 min |
| Mar 19, 11:14 AM CST | Flash Flood Warning | OHX | Cannon, Clay, Coffee, DeKalb, Franklin, Jackson and 6 more | 3 hr |
| Mar 19, 11:17 AM CST | Tornado Warning | OHX | Overton, Putnam | 43 min |
| Mar 19, 11:28 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Warren | 47 min |
| Mar 19, 11:43 AM CST | Tornado Warning | OHX | Warren, White | 32 min |
| Mar 19, 11:50 AM CST | Tornado Warning | OHX | Overton, Pickett | 25 min |
| Mar 19, 11:58 AM CST | Tornado Warning | OHX | Putnam | 17 min |
| Mar 19, 12:16 PM CST | Severe Thunderstorm Warning | OHX | Warren, White | 44 min |
| Mar 19, 12:16 PM CST | Tornado Warning | OHX | Overton | 29 min |
| Mar 19, 12:33 PM CST | Tornado Warning | OHX | Warren, White | 27 min |
| Mar 19, 12:46 PM CST | Tornado Warning | OHX | Van Buren | 14 min |
| Mar 19, 12:49 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 36 min |
| Mar 19, 1:01 PM CST | Tornado Warning | OHX | White | 14 min |
| Mar 19, 1:04 PM CST | Tornado Warning | OHX | Putnam | 26 min |
| Mar 19, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 51 min |
| Mar 19, 1:29 PM CST | Tornado Warning | OHX | Fentress, Overton, Pickett, Putnam | 31 min |
| Mar 19, 2:00 PM CST | Tornado Warning | OHX | Fentress | 25 min |
| Mar 19, 2:12 PM CST | Flash Flood Warning | OHX | Warren, White | 2 hr |
| Mar 19, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 47 min |
| Mar 19, 2:16 PM CST | Tornado Warning | OHX | Fentress, Pickett | 24 min |
| Mar 19, 2:41 PM CST | Tornado Warning | OHX | Fentress, Overton | 29 min |
| Mar 19, 3:11 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.